Letrozole

Posted by francine6829 @francine6829, Mar 8, 2019

I started taking Letrozole (Femura) about a month ago. When will I start feeling/seeing side effects? what are the main side effects you have? Does anyone not have any side effects?

Interested in more discussions like this? Go to the Breast Cancer group.

That was an old post. My oncologist took me off Femura – too much bone pain and am on Tomoxifen now.

REPLY
@sparklegram

@buckimom– I'm feeling like a broken record here, weighing in with the same thing so many times, but I'm waiting for my oncologist to return from her vacation so I can get her advice. I'm having such pain everywhere from the Arimidex, I want to try going off of it for a one month test to make sure that's whats causing the pain. But I want to be sure that one month without the Arimidex won't put me at risk for a recurrence. If it IS the Arimidex, then I don't know where to go from there. It sounds like Letrozole is NOT the answer either, and I'm not sure about Tamoxifen. I've been on Arimidex for almost a year and a half, and if I have to tolerate this for another 3 years, I will, but sheesh!!

Jump to this post

Try Tomoxifen. You will get your life bsck

REPLY
@sparklegram

@buckimom– I'm feeling like a broken record here, weighing in with the same thing so many times, but I'm waiting for my oncologist to return from her vacation so I can get her advice. I'm having such pain everywhere from the Arimidex, I want to try going off of it for a one month test to make sure that's whats causing the pain. But I want to be sure that one month without the Arimidex won't put me at risk for a recurrence. If it IS the Arimidex, then I don't know where to go from there. It sounds like Letrozole is NOT the answer either, and I'm not sure about Tamoxifen. I've been on Arimidex for almost a year and a half, and if I have to tolerate this for another 3 years, I will, but sheesh!!

Jump to this post

Sparklegram, I thought I was tough enough to see it thru for 5 years but when Dr saw what it’s done to my joints (disfigured & crippled them,) he took me off it. Now I must do studies for Rheumatoid 🥴 and heart studies after a “false” heart attack. No more for this gal. I wish I had answers for you 💕

REPLY

How enlightening to learn that others had the false heart attack symptoms too. I thought I was a real rarity. What is odd is that I take or have taken a variety of other meds over the course of my life with no side effects. But these endocrine drugs are really messing with me.

REPLY

elsie – have you tried Tomoxifen?

REPLY
@francine6829

I am not sure I know the difference between a burning pain or sharp pain, but if I had to choose a sharp pain in my heels. I am reading that many women who are on AIs have joint/bone pain and I would am interested in hearing what their docs – either oncologist or orthopedic recommend to treat the joint pain. There must be some remedies other than going off the pills

Jump to this post

Francine6829, I’ve had some pretty bad joint pain that I thought was just my arthritis kicking up again. I’ve been on Anastrozole, that gave me some nasty cognitive issues, and switched to Tomoxifin early last spring. Both cause me not to be able to think straight. Mostly forgetfulness. I truly felt like I was loosing my mind! At my last visit with the oncologist, she gave me a 3 month break from meds to see how I’d feel without them. it’s been a GodSend to feel like my old self again! I also read every scholarly article I find scholarly about the cognitive effects of estrogen blocking medications that can find. There was one earlier the year about cognitive effects and estrogen lowering meds that was excellent. I should have book marked it, so I could post it here… but of course I forgot… I’ll keep looking for it, and post if I find it again. I’ve read so much in my search to understand breast cancer, and various treatments, that my brain in completely on over load. I have given it rest for a while, and just rely on my doctor, Dr. Saundra Buys, at the Huntsman Cancer Institute; I know she is highly regarded nationally and I have every confidence in her judgement. One thing I’ve had reinforced through this journey is, that even with as much as we know about medicine, and in particular breast cancer, it’s often still a crap shoot for even the most experienced and educated physicians there could possibly be. We don’t as of yet, have a real ‘cure’ to this dreaded disease. I’m grateful for what we do have, and try to stay as optimistic as possible. After all I’m not dead yet… and this afternoon, I’m heading outside to do some gardening— My favorite, pastime, and I’m gonna enjoy every second of it!!!! ‘Today’, my hobby rules, tomorrow maybe I’ll think about my challenges with cancer—or maybe not!

REPLY

lisman, what are you going to do next after your 3 month break?

REPLY
@lisman1408

Francine6829, I’ve had some pretty bad joint pain that I thought was just my arthritis kicking up again. I’ve been on Anastrozole, that gave me some nasty cognitive issues, and switched to Tomoxifin early last spring. Both cause me not to be able to think straight. Mostly forgetfulness. I truly felt like I was loosing my mind! At my last visit with the oncologist, she gave me a 3 month break from meds to see how I’d feel without them. it’s been a GodSend to feel like my old self again! I also read every scholarly article I find scholarly about the cognitive effects of estrogen blocking medications that can find. There was one earlier the year about cognitive effects and estrogen lowering meds that was excellent. I should have book marked it, so I could post it here… but of course I forgot… I’ll keep looking for it, and post if I find it again. I’ve read so much in my search to understand breast cancer, and various treatments, that my brain in completely on over load. I have given it rest for a while, and just rely on my doctor, Dr. Saundra Buys, at the Huntsman Cancer Institute; I know she is highly regarded nationally and I have every confidence in her judgement. One thing I’ve had reinforced through this journey is, that even with as much as we know about medicine, and in particular breast cancer, it’s often still a crap shoot for even the most experienced and educated physicians there could possibly be. We don’t as of yet, have a real ‘cure’ to this dreaded disease. I’m grateful for what we do have, and try to stay as optimistic as possible. After all I’m not dead yet… and this afternoon, I’m heading outside to do some gardening— My favorite, pastime, and I’m gonna enjoy every second of it!!!! ‘Today’, my hobby rules, tomorrow maybe I’ll think about my challenges with cancer—or maybe not!

Jump to this post

@lisman1408 I was quite fuzzy brained on the anastrozole, not to mention many side effects and have found that, so far, (Femara) hasn't caused the cognition problems. I do have joint aches and some bone aches, but not as bad on the anastrozole…that stuff was rough.

REPLY
@francine6829

lisman, what are you going to do next after your 3 month break?

Jump to this post

My three month break is up next week.. damn, I wish I had more time! I have no idea what to do next. I see my oncologist next week, I have every confidence in her expertise and her judgement. She is an excellent physician. I’m sure she will include me in the decision of where to go next with medication. I’ll talk with her and together we will put a plan of action in place.

REPLY
@trixie1313

@lisman1408 I was quite fuzzy brained on the anastrozole, not to mention many side effects and have found that, so far, (Femara) hasn't caused the cognition problems. I do have joint aches and some bone aches, but not as bad on the anastrozole…that stuff was rough.

Jump to this post

Thanks Trixie for the info about Femara. I’ll ask my doc. about it next week when I see her! I appreciate your info.!

REPLY

If your goal is to be protected and not have joint pain, try Tomoxifen. Femura gave me terrible joint pain

REPLY

I only took Letrazole for a few weeks. The side effects I got were lack of sleep, severe bone and joint pain in my legs,depression. Oncologist took me off of them

REPLY
Please sign in or register to post a reply.
  Request Appointment